| Catalog Number |
VASECR35 |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/23/2026.D4: batch #unk.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? were there staples missing from the staple line? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the nail formation was incomplete after firing.There was no patient consequence nor surgical delay reported.No additional information provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/12/2026.Additional information was requested, and the following was obtained: 1.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? >>malformed.2.Were there staples missing from the staple line? >>yes.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/7/2026.D4 batch #707d07.Corrected data: d1.Investigation summary: the product was returned for evaluation.Visual analysis of the returned sample determined that one vasecr35 reload was received fully fired with an open package and with damage on reload deck.No functional test was performed due the condition of the reload.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 707d07, and no non-conformances were identified.